New Mexico, 2009

Hail and Damaging Winds in New Mexico, July 31, 2009

July 31, 2009 · NWS ABQ · 3 events in 2 counties and zones

Showers and thunderstorms that developed over the Sangre De Cristo Mountains moved east and organized into a line. This line of storms surged southeast across the eastern plains bringing another round of damaging winds and small hail to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Showers and thunderstorms that developed over the Sangre De Cristo Mountains moved east and organized into a line. This line of storms surged southeast across the eastern plains bringing another round of damaging winds and small hail to the area. Ahead of the line, a single supercell developed and moved across northern Quay County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM MST, 10 minutes earlier.

Area forecast discussion, Jul 31, 2:00 PM MST, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUL 31 2009

.DISCUSSION...
SLOWER CONVECTIVE START TO THE AFTERNOON ACROSS THE AREA BUT THIS
WILL APPEAR DECEIVING AS AN UPPER LEVEL RIPPLE TRACKS ALONG THE CO
BORDER THROUGH THE EVENING HOURS. SURFACE DEWPOINTS ARE A BIT LOWER
ACROSS WRN/CENTRAL NM WHICH IS LEADING TO DRIER STORMS ACROSS THIS
REGION. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS
IN EXCESS OF 50 MPH. MEANWHILE...CAPE VALUES ARE PUSHING 2500 J/KG
ACROSS THE NE PLAINS. WITH INSTABILITY IN PLACE COUPLED WITH DECENT
SHEAR...EXPECT STORMS DEVELOPING ALONG THE CENTRAL MTS TO MOVE INTO
A BETTER ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER. PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. APPEARS HIGHER
THREAT FOR QPF WILL BE IN THE NORTHEAST...BUT ANY STORMS THAT MOVE
THROUGH THE SE PLAINS MAY LEAD TO FLASH FLOODING DUE TO HIGH WATER
CONTENT IN AREA SOILS. DID NOT POST A FLASH FLOOD WATCH DUE TO HIGH
UNCERTAINTY IN COVERAGE OF STORMS...BUT THIS AREA MUST BE MONITORED.
ACTIVITY SHOULD WANE SHORTLY AFTER MIDNIGHT WITH CLEARING SKIES IN
THE WEST. PREVIOUS SHIFT LOWERED MINIMUM TEMPS FOR TONIGHT OVER THE
WEST DUE TO DRIER BOUNDARY LAYER CONDITIONS AND WILL LEAVE CONCEPT
INTACT.

SURFACE FRONT WILL INVADE THE FAR NE PLAINS EARLY SATURDAY MORNING
AND PRESS AGAINST THE CENTRAL MOUNTAIN CHAIN BY 18Z. STORMS SHOULD
FIRE ALONG THIS BOUNDARY ALONG THE ERN SLOPES. BEST CHANCES WILL BE
ALONG THE SANGRE DE CRISTO AND SACRAMENTO MOUNTAINS. ACTIVITY SHOULD
HAVE A DIFFICULT TIME MIGRATING EASTWARD DUE TO STABLE ATMOSPHERE IN
THE ERN PLAINS. DRIER STORMS WILL LIKELY FIRE ACROSS THE WRN TERRAIN
WHERE GUSTY WINDS UP TO 50 MPH ARE POSSIBLE. GAP WINDS WILL DEVELOP
SAT NIGHT...WITH MET ADVERTISING 15KTS. THIS MAY BE ENHANCED BY ANY
CONVECTION THAT FORMS EAST OF THE CENTRAL MTS. MODELS DO NOT SUGGEST
MUCH IN THE WAY OF STRATUS BUT WILL CONTINUE TO MONITOR.

UPPER HIGH WILL TAKE RESIDENCE ACROSS WRN NEW MEXICO BY SUNDAY WITH
WEAK N/NW FLOW CONTINUING IN THE EAST. BEST THREAT FOR STORMS SHOULD
BE ACROSS THE CENTRAL HIGH TERRAIN WITH ACTIVITY ROLLING INTO THE NE
PLAINS. SUPPRESSION BEGINS FOR THE EARLY WORK WEEK PERIOD WITH THE
HIGH CENTROID OVER CENTRAL NEW MEXICO. THIS SHOULD BE A RECYCLE MODE
ACROSS THE REGION WITH QPF FOCUSED OVER THE HIGHER TERRAIN. BY LATER
IN THE WEEK...GFS/ECMWF SLIDE THE UPPER HIGH INTO THE SOUTHERN GULF
STATES...ALLOWING A MONSOONAL PLUME TO WORK NORTHWARD. WILL WAIT AND
SEE IF THIS PLAYS OUT AS THIS IS UNFAMILIAR TERRITORY FOR THE UPPER
HIGH THIS SEASON. DPORTER

&&

.AVIATION...
SHRA AND TSRA DEVELOPING PRIMARILY NEAR AND EAST OF THE CONTINENTAL
DIVIDE AS OF MID AFTERNOON WITH STRONGER TO LOCALLY SEVERE STORMS
DEVELOPING MAINLY TO EAST OF CENTRAL MT CHAIN THROUGH MID OR LATE
EVENING. EXPECT WDLY SCT TO SCT MVFR CIGS/VSBYS WITH THE STORMS NEAR
AND E OF THE CENTRAL MTS...INCLUDING OCCASIONAL MT OBSCURATIONS.
ONLY ISOLATED MVFR ARE POSSIBLE WITH STRONGEST STORMS WEST HALF OF
THE STATE. AREAS MVFR/IFR CIGS AND LOCAL FOG EARLY MORNING SATURDAY
FROM EAST SLOPES SANGRE DE CRISTO MTS EAST AND SOUTHEASTWARD SHOULD
BE OF LESS COVERAGE COMPARED TO PAST FEW MORNINGS. VERY LITTLE IF
ANY LOW CIGS AND FOG ELSEWHERE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

&&

.FIRE WEATHER...
LITTLE CHANGE IN THE WEATHER PATTERN THROUGH SATURDAY. NORTHWEST TO
WEST WINDS ALOFT WILL CONTINUE TO ADVECT OCCASIONAL DISTURBANCES
INTO NORTH NM AND ANOTHER SURFACE FRONT WILL ADVANCE INTO AND ACROSS
EAST NM LATE TONIGHT AND SATURDAY...ALLOWING FOR SOME LOW LEVEL
MOISTURE TO FILTER BACK TO THE CENTRAL MOUNTAIN CHAIN AND PERHAPS
INTO THE RIO GRANDE VALLEY SATURDAY AND SATURDAY NIGHT.

SHOWERS AND THUNDERSTORMS TO BE MOST NUMEROUS AGAIN THIS EVENING
ACROSS THE EAST WITH SOME POTENTIAL FOR ISOLATED SEVERE STORMS AGAIN
EAST OF THE CENTRAL MOUNTAIN CHAIN INTO EASTERN PLAINS. IN THE
NORTHWEST CORNER AND FAR WEST WHERE MOISTURE IS LESS...WESTERLY
WINDS TO FORCE LATE DAY HUMIDITIES TO FALL AGAIN TODAY AND SATURDAY
CLOSE TO 15 PERCENT OR SLIGHTLY LESS. ISOLATED TO WIDELY SCATTERED
SHOWER AND STORM COVERAGE OUT WEST WILL FEATURE MIX OF WET AND DRY
STORMS WITH DRY DOMINATING.

THOUGH WEEKEND FRONTAL PUSH WILL BRING IN SOME MOISTURE RECHARGE...
THE CENTER OF HIGH PRESSURE ALOFT WILL SHIFT INTO WESTERN NEW
MEXICO...LEADING TO LOWER CHANCES FOR WETTING RAINS OVERALL...
ESPECIALLY IN THE WEST. SUNDAY THROUGH TUESDAY...HIGH TEMPERATURES
WILL BE ABOVE NORMAL WITH BELOW AVERAGE CHANCES FOR RAIN. SOME
MONSOONAL MOISTURE COULD EVENTUALLY BLEED INTO WESTERN NEW MEXICO
LATE NEXT WEEK OR THE FOLLOWING WEEKEND. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  93  58  96 /   5   0   0   0
DULCE...........................  47  86  48  88 /  10   5   5   5
CUBA............................  48  86  48  89 /  10   5   5  10
GALLUP..........................  49  90  50  93 /   5   5   0   5
EL MORRO........................  47  86  48  87 /  10  10   5  10
GRANTS..........................  47  90  50  91 /  10  10   5  10
QUEMADO.........................  51  89  51  91 /  10  10   5  10
GLENWOOD........................  59  98  62  96 /  10  10  10  10
CHAMA...........................  46  80  45  82 /  10   5   5  10
LOS ALAMOS......................  54  85  54  88 /  10  10   5  10
PECOS...........................  52  84  53  86 /  10  30  10  10
CERRO/QUESTA....................  46  82  46  85 /  10  10   5  10
RED RIVER.......................  44  72  43  75 /  10  30   5  20
ANGEL FIRE......................  43  75  42  79 /  20  30  10  20
TAOS............................  47  85  48  87 /  10  10   5  10
ESPANOLA........................  55  92  55  94 /  10  10   5  10
SANTA FE........................  54  86  56  89 /  10  20   5  10
SANTA FE AIRPORT................  55  89  57  92 /  10  10   5  10
ALBUQUERQUE FOOTHILLS...........  63  91  64  93 /  10  10   5  10
ALBUQUERQUE HEIGHTS.............  64  91  67  94 /  10  10   5  10
ALBUQUERQUE VALLEY..............  61  93  63  95 /  10  10   5  10
ALBUQUERQUE WEST MESA...........  62  92  65  94 /  10  10   5  10
LOS LUNAS.......................  61  93  62  96 /  10  10   5  10
RIO RANCHO......................  61  92  63  94 /  10  10   5  10
SOCORRO.........................  58  94  61  96 /  10  10  10  10
SANDIA PARK/CEDAR CREST.........  54  86  54  90 /  10  10   5  10
MORIARTY/ESTANCIA...............  55  87  55  91 /  10  20  10  10
CLINES CORNERS..................  54  83  55  87 /  10  20  10  10
GRAN QUIVIRA....................  55  87  56  90 /  20  20  10  10
CARRIZOZO.......................  59  90  61  93 /  20  20  20  10
RUIDOSO.........................  53  79  55  82 /  20  30  20  20
CAPULIN.........................  52  76  51  86 /  20  20  10  10
RATON...........................  53  82  53  90 /  20  20  10  10
LAS VEGAS.......................  53  81  52  87 /  20  20  10  10
CLAYTON.........................  58  81  60  92 /  40  10  10  10
ROY.............................  57  80  58  87 /  20  20  10  10
CONCHAS.........................  63  89  64  95 /  20  10  10  10
SANTA ROSA......................  61  90  61  95 /  20  10  10  10
TUCUMCARI.......................  63  89  65  95 /  20  10  10  10
CLOVIS..........................  63  87  65  91 /  20  10  20  10
PORTALES........................  63  88  66  92 /  20  10  20  10
FORT SUMNER.....................  64  91  65  95 /  20  10  20  10
ROSWELL.........................  65  92  67  95 /  20  10  20   5
PICACHO.........................  61  87  63  91 /  20  20  20  10
ELK.............................  57  84  59  88 /  30  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/43
Hazardous weather outlook, Jul 31, 5:00 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 31 2009

NMZ501>540-011200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT FRI JUL 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG AND EAST OF A LINE FROM DES MOINES...TO LAS
VEGAS...TO RUIDOSO. THE PRIMARY THREATS WITH THESE STORMS ARE
LARGE HAIL AND DAMAGING WINDS. HOWEVER...HEAVY RAINFALL IS ALSO
POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. WIND GUSTS TO 50
MPH WILL ALSO BE POSSIBLE ACROSS MUCH OF WESTERN AND CENTRAL NEW
MEXICO ALONG OUTFLOW BOUNDARIES FROM THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
GUSTY WINDS WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF NEW
MEXICO THROUGH AT LEAST MONDAY ALONG OUTFLOW BOUNDARIES FROM DRY
THUNDERSTORMS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR PORTIONS OF
THE EASTERN PLAINS DUE TO THE POTENTIAL FOR SEVERE WEATHER. SPOTTERS
ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637.

34

In the hours before

Local storm report, Jul 31, 11:23 AM MST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1223 PM MDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             SANTA FE                35.68N 105.95W
07/30/2009  E0.88 INCH       SANTA FE           NM   PUBLIC

0201 PM     HAIL             SANTA FE                35.68N 105.95W
07/30/2009  E0.88 INCH       SANTA FE           NM   TRAINED SPOTTER

0203 PM     HAIL             SANTA FE                35.68N 105.95W
07/30/2009  M1.00 INCH       SANTA FE           NM   NEWSPAPER

0252 PM     HAIL             LOS ALAMOS              35.89N 106.28W
07/30/2009  E0.88 INCH       LOS ALAMOS         NM   OTHER FEDERAL

            PENNY TO NICKEL SIZED.

0316 PM     HAIL             BANDELIER NATIONAL MONU 35.78N 106.27W
07/30/2009  M0.88 INCH       SANDOVAL           NM   PARK/FOREST SRVC

0435 PM     HAIL             7 W ENCINO              34.65N 105.58W
07/30/2009  M0.88 INCH       TORRANCE           NM   PUBLIC

0710 PM     HAIL             4 N ROSWELL             33.42N 104.53W
07/30/2009  E0.75 INCH       CHAVES             NM   TRAINED SPOTTER

0730 PM     TSTM WND GST     ROSWELL                 33.37N 104.53W
07/30/2009  E80.00 MPH       CHAVES             NM   TRAINED SPOTTER

0736 PM     TSTM WND GST     4 SSE ROSWELL           33.32N 104.50W
07/30/2009  M66.00 MPH       CHAVES             NM   ASOS

0745 PM     TSTM WND DMG     ROSWELL                 33.37N 104.53W
07/30/2009                   CHAVES             NM   BROADCAST MEDIA

            SEVERAL PIECES METAL BLOWN OFF STOREFRONT FACADE NEAR 2ND
            AND MAIN AS WELL AS 8 INCH DIAMETER TREE LIMBS BROKEN OFF
            TREES IN COURTHOUSE AREA.

0750 PM     TSTM WND DMG     2 SSW MIDWAY            33.26N 104.47W
07/30/2009                   CHAVES             NM   EMERGENCY MNGR

            ROOF ON BUILDING WAS PEELED BACK.

0750 PM     TSTM WND DMG     3 ESE MIDWAY            33.27N 104.41W
07/30/2009                   CHAVES             NM   EMERGENCY MNGR

            TREE FELL ON MOBILE HOME DESTROYING ROOF IN BETWEEN
            ROSWELL AND DEXTER. POWER OUTAGES ACROSS DEXTER AND
            HAGERMAN.

0750 PM     TSTM WND DMG     4 E MIDWAY              33.29N 104.38W
07/30/2009                   CHAVES             NM   EMERGENCY MNGR

            MOBILE HOME ROLLED.

0800 PM     TSTM WND DMG     2 N ROSWELL             33.40N 104.53W
07/30/2009                   CHAVES             NM   TRAINED SPOTTER

            THREE TO FOUR INCH TREE LIMBS DOWN AT PENNSYLVANIA STREET
            AND 7TH STREET.

0800 PM     FLASH FLOOD      2 N ROSWELL             33.40N 104.53W
07/30/2009                   CHAVES             NM   TRAINED SPOTTER

            ONE HOUSE HAD MINOR FLOODING FROM WATER FLOWING DOWN THE
            STREET.

0900 PM     FLASH FLOOD      5 NNW ROSWELL           33.44N 104.56W
07/30/2009                   CHAVES             NM   EMERGENCY MNGR

            FLASH FLOODING FROM BERRENDO CREEK CREATED FLOWS TWO TO
            THREE FEET DEEP OVER BROWN ROAD.  PEOPLE WERE STRANDED ON
            TOP OF THEIR CARS.

&&

SUMMARY FOR THURSDAY JULY 30TH.

DPORTER
Special weather statement, Jul 31, 12:35 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT FRI JUL 31 2009

NMZ512-513-515-516-527-312000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-RATON RIDGE/JOHNSON MESA-UPPER RIO GRANDE
VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
135 PM MDT FRI JUL 31 2009

...STRONG THUNDERSTORM MOVING OVER NORTHERN TAOS COUNTY...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF AMALIA.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE COSTILLA AND SUNSHINE
VALLEY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER...SMALL HAIL AND GUSTY WINDS AS THIS STORM
MOVES THROUGH THE AREA.
Special weather statement, Jul 31, 2:06 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT FRI JUL 31 2009

NMZ512-513-515-516-312145-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-
306 PM MDT FRI JUL 31 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN TAOS COUNTY...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF ARROYO
SECO. MOVEMENT WAS EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAGLE NEST...
ELIZABETHTOWN AND VALDEZ.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY ON THE
ROADWAYS AS THIS STORM MOVES THROUGH THE AREA.

The radar

The Pueblo radar (KPUX), 175 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Colfax

When
July 31, 2:10 PM MST
Where
Colfax County, Raton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.900, -104.440

Thunderstorm Wind, Quay

When
July 31, 5:49 PM MST to 5:53 PM MST
Where
Quay County, 3 mi WSW of Logan
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.353, -103.459

A Schoolnet site reported high winds between 549 and 553 pm MST at Ute Lake. A peak wind gust of 60 mph was reported at 553 pm with sustained winds over 40 mph.

Thunderstorm Wind, Quay

When
July 31, 7:09 PM MST to 7:18 PM MST
Where
Quay County, (Tcc)tucumcari Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.180, -103.600

The Tucumcari ASOS reported wind gusts of 60 mph between 709 and 718 pm MST.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2009Every state in 2009This day in weather historyWarnings in New Mexico, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176505, 176506, 176507.